Purtscher-Like Retinopathy and Diffuse Alveolar Hemorrhage Caused by Soft Tissue Injection for Gluteal Augmentation
|Laura C. Huang, Basil K Williams Jr, Audrey C Ko, Zohar Yehoshua, Chrisfouad R Alabiad*|
|Bascom Palmer Eye Institute, University of Miami, Miller School of Medicine, Miami, FL, USA|
|Corresponding Author :||Chrisfouad R. Alabiad
Bascom Palmer Eye Institute
900 NW 17th St, Miami, FL 33136, USA
Tel: (305) 326-6141
Fax (305) 326-6306
Email: [email protected]
|Received January 07, 2015, Accepted February 24, 2015, Published February 27, 2015|
|Citation: Huang LC, Williams BK, Ko AC, Yehoshua Z, Alabiad CR (2015) Purtscher-Like Retinopathy and Diffuse Alveolar Hemorrhage Caused by Soft Tissue Injection for Gluteal Augmentation. J Clin Exp Ophthalmol 6:402. doi: 10.4172/2155-9570.1000402|
|Copyright: © 2015 Huang LC, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.|
|Related article at
Pubmed Scholar Google
Purpose: To describe a rare occurrence of acute vision loss and diffuse alveolar hemorrhage following a treatment of injectable gluteal cosmetic filler.
Patient and methods: A 20-year-old female underwent a cosmetic injection of unknown components for gluteal augmentation. Within hours she developed progressive shortness of breath secondary to diffuse alveolar hemorrhage. She presented to ophthalmology 6 weeks later with a history of bilateral decreased vision. Clinical examination revealed cotton wool spots and retinal hemorrhages. Fluorescein angiography demonstrated macular vascular pruning and an enlarged foveal avascular zone.
Results: The patient was observed and vision did not improve after 8 months of follow-up.
Conclusion: These findings were attributed to a Purtscher-like retinopathy secondary to systemic inflammation induced by the filler and/or direct microembolization of the injected material or fat. To the best of the authors’ knowledge, this is the first documented case of diffuse alveolar hemorrhage and ischemic bilateral vision loss in a patient undergoing gluteal augmentation with dermal filler.